Thunderstorm Wind, Duval
- When
- April 30, 6:15 PM EST
- Where
- Duval County, Jacksonville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $6,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.350, -81.667
Severeal homes in the Murrayhill, Riverside and Springfield areas had roof damage from broken tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Severeal homes in the Murrayhill, Riverside and Springfield areas had roof damage from broken tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 1:40 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI APR 30 2004 .SHORT TERM...MUCH NEEDED RAINFALL HAS BROKEN OUT ACROSS MUCH OF THE AREA TODAY WITH AN MCS MOVING EAST ACROSS NE FL/SE GA. AREAS ALONG THE EAST COAST THAT HAVE YET TO SEE MUCH RAIN SHOULD SEE SOME HEAVY DOWNPOURS BEFORE THE AFTERNOON IS OUT AS MCS OUTFLOW MEETS THE SEABREEZE. FORECAST OVERNIGHT REMAINS TRICKY AS MCS SHOULD MOVE OFFSHORE DURING THE EVENING. GAP IN RAIN EXISTS TO THE WEST WITH ANOTHER MCS OVER THE FLORIDA PANHANDLE. GFS TRACKS THIS MCS TO THE EAST OVERNIGHT BRINGING MORE RAINFALL THE THE NORTHERN 2/3S OF THE CWA. AM NOT REAL CONFIDENT WITH THIS DUE TO THE INHERENT UNCERTAINTY IN FORECASTING THE FUTURE EVOLUTION OF SUCH MESOSCALE FEATURES. WILL GO WITH GOOD CHANCE POPS MOST PLACES OVERNIGHT TONIGHT. SATURDAY MAY BE SIMILAR TODAY WITH POSSIBLE MCS MOVING ACROSS THE AREA EARLIER IN THE DAY. ATMOSPHERE REMAINS UNSTABLE SATURDAY WITH PLENTY OF MOISTURE SO IN ABSENCE OF MCS...AFTN SEABREEZE CONVECTION LOOKS LIKELY. SIMILAR SITUATION ON SUNDAY. .LONG TERM...TIMING OF FRONT STILL LOOKS LIKE LATE MONDAY THROUGH THE AREA. SHOULD SEE A GOOD AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT AND WILL KEEP 50 POPS IN PLACE WITH SLIGHT CHANCE HOLDING ON IN THE SOUTH MONDAY NIGHT. CLEARING AND DRIER CONDITIONS SET IN BY TUESDAY AND CONTINUE THROUGH THE WEEK. && .MARINE...SEAS AT 41012 AND 41008 HAVE BEEN AROUND 5-6 FT SO FAR TODAY AND EXPECT LITTLE CHANGE OVERNIGHT SO SCEC WILL CONTINUE. WINDS ESE ABOUT 16G21KT AT LAST 41012 REPORT AND COULD INCREASE SLIGHTLY OVERNIGHT PER ETA GUIDANCE. PERHAPS A SLIGHT DECREASING TREND FOR SEAS WILL BE SEEN ON SATURDAY BUT STILL HOVERING AROUND 5 FT SAT-TUE WITH WINDS FROM THE S-SE WITH APPROACH OF COLD FRONT. HAVE USED MOSTLY ETA WINDS FOR FIRST FEW PERIODS. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 81 65 81 / 40 50 30 50 SSI 68 76 68 79 / 50 40 40 40 JAX 67 81 66 83 / 50 40 40 40 SGJ 69 78 68 80 / 50 40 40 40 GNV 66 84 65 85 / 40 50 30 40 OCF 66 84 66 86 / 30 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CAMP/SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI APR 30 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1200 PM EDT FRI APR 30 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON... PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON WITH HEAVY DOWNPOURS POSSIBLE. HOWEVER...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT FRI APR 30 2004 FLZ032-037-301845- CLAY FL-PUTNAM FL- 157 PM EDT FRI APR 30 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HOLLISTER...OR ABOUT 6 MILES EAST OF INTERLACHEN...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALATKA...MANNVILLE...INTERLACHEN... HOLLISTER...CARRAWAY...PUTNAM HALL...FLORAHOME AND PENNEY FARMS THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT FRI APR 30 2004 FLZ024-025-301930- DUVAL FL-NASSAU FL- 241 PM EDT FRI APR 30 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF BRYCEVILLE...OR ABOUT 13 MILES SOUTH OF CALLAHAN...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...NASSAU VILLAGE-RATLIFF...CALLAHAN... JACKSONVILLE INTERNATIONAL...OCEANWAY AND YULEE THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EDT FRI APR 30 2004 FLZ040-302215- MARION FL- 529 PM EDT FRI APR 30 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF WEIRSDALE...OR ABOUT 3 MILES NORTHWEST OF EMERALDA...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA... MOSS BLUFF AND JUNIPER SPRINGS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The Jacksonville radar (KJAX), 15 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396429.